Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 253, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 2, 2000, 7:41 PM CDT for Terrebonne Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2000, 7:41 PM CDT (00:41 UTC)
- Expired
- Sep 2, 2000, 8:40 PM CDT
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 030042 SVRNEW LAC109-030140- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 741 PM CDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS LA HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR - TERREBONNE PARISH IN SOUTHEASTERN LOUISIANA * UNTIL 840 PM CDT AT 738 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF THIBODAUX MOVING SOUTH 15 MPH. AT 710 PM CDT...LAFOURCHE PARISH OFFICIALS REPORTED TWO TREES DOWN ON HIGHWAY 307 AND WIND DAMAGE TO THREE MOBILE HOMES IN KRAEMER. THIBODAUX AND HOUMA ARE IN THE PATH OF THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &i
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:35 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 2, 3:35 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 335 PM CDT SAT SEP 2 2000 MODELS CONTINUE WITH PREVIOUS TRENDS IN TAKING THE MID/UPPER LOW NEAR THE AL/GA BORDER SOUTHWARD TO THE FL COAST NEAR KAQQ MON MORNING THEN SHEARING OUT THE LOW INTO A TROUGH/SHEAR AXIS OVER THE NE AND CENTRAL GULF MON NIGHT AND TUE. A MID/UPPER HIGH IS FORECAST TO REMAIN CENTERED OVER THE S PLAINS WITH A RIDGE AXIS GENERALLY EXTENDING NE INTO THE MID MS VALLEY. BEYOND THIS TIME...THE MRF GRADUALLY INTENSIFIES THE 500 MB LOW AND MOVES IT WEST ACROSS THE N GULF. WILL GO ALONG WITH NCEP HPC EXTENDED DISCUSSION/PROGS AND DISCOUNT THIS MRF SCENARIO IN THE EXTENDED CONSIDERING WHAT THE PREVAILING PATTERN HAS BEEN ALL SUMMER...DRY AND HOT. OUR VERY SLIGHT DENT IN THE DROUGHT...IN THE FORM OF LATE AFTERNOON AND EVENING CONVECTIVE CLUSTERS (WITH ONLY SCATTERED MODERATE AND LOCALLY HEAVY RAIN)...MAY CONTINUE THE NEXT COUPLE DAYS. HOWEVER... THERE ARE STRONG INDICATIONS THE UPPER HIGH AND DRY AIR MAY START TO RECLAIM IT'S GRIP ON THE CENTRAL GULF COAST WEATHER LOOKING AT SATELLITE TRENDS AND MODEL DATA. ALTHOUGH DISCOUNTED IN SPC DISCUSSIONS...THERE IS A WELL DEFINED SURFACE BOUNDARY WITH DECENT MOISTURE FLUX CONVERGENCE NOTED OVER MUCH OF S MS AND E CENTRAL/SE LA. SURFACE LOW PRESSURE CONTINUES TO MEANDER AROUND KMCB. WITH THIS IN MIND...WILL MAINTAIN CURRENT FORECAST WITH MENTION OF ISOLATED SEVERE THUNDERSTORMS THROUGH THE EVENING IN ALL AREAS WITH 20 PERCENT OR HIGHER POPS. WILL KEEP THIS SE OF A LINE FROM KMCB TO KBTR WITH ONLY ISOLATED POPS IN ALONG AND NW OF THAT LINE WHERE DRIER AIR SHOULD REMAIN IN PLACE. THE SAME GENERAL TREND SHOULD CONTINUE THROUGH MONDAY WITH A SLIGHT DRYING TREND CONTINUING. WITH INCREASED EASTERLY FLOW ALOFT TUESDAY THROUGH THURSDAY...WILL BRING POPS BACK TO CHANCE CATEGORY IN THE SOUTHERN ZONES AS MENTIONED IN MORNING FORECAST PACKAGE. THIS SHOULD PROBABLY BREAK THE HEAT WAVE...BUT WILL NOT GO AS LOW ON HIGH TEMPS AS HPC PROGS IN THIS FORECAST. MCB 071/103/070/103 1101 BTR 075/101/074/101 1101 MSY 074/098/075/097 3322 GPT 072/094/073/095 4432 .NEW...NONE .LA...NONE. .MS...NONE. 22
In the hours before
Local storm report, Sep 2, 6:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CDT SAT SEP 02 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0616 PM SAUCIER MS WIND DAMAGE
09/02/00 HARRISON TREES AND POWER LINES
DOWN. REPORTED BY PUBLIC.
0624 PM LYMAN MS 70 MPH TSTM GUST
09/02/00 HARRISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0625 PM GULFPORT MS TORNADO
09/02/00 HARRISON BRIEF TOUCHDOWN WITH
TREE TOPS IN NORTHWEST
GULFPORT. REPORTED BY
PUBLIC.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:54 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.